Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 230, NWS Louisville, KY

May 1, 2012Bullitt County, Nelson County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2012, 4:34 PM EDT for Bullitt County, Nelson County, Spencer County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 4:34 PM EDT (20:34 UTC)
Expired
May 1, 2012, 5:00 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:44 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WUUS53 KLMK 012034 RRA
SVRLMK
KYC029-179-215-012100-
/O.NEW.KLMK.SV.W.0230.120501T2034Z-120501T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT TUE MAY 1 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 500 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLERMONT...MOVING NORTHEAST
  AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SHEPHERDSVILLE...
  SOLITUDE AND SAMUELS...
  HIGHGROVE AND SMITHVILLE...
  CRENSHAW...
  WATERFORD AND FAIRFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...AND CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3790 8526 3781 8569 3801 8579 3808 8558
      3808 8555 3811 8544 3813 8542
TIME...MOT...LOC 2035Z 247DEG 31KT 3794 8561
WIND...HAIL 60MPH 0.75IN

$$

AL
1 follow-up statement
970 
WWUS53 KLMK 012057
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT TUE MAY 1 2012

KYC029-179-215-012107-
/O.EXP.KLMK.SV.W.0230.000000T0000Z-120501T2100Z/
NELSON KY-SPENCER KY-BULLITT KY-
457 PM EDT TUE MAY 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BULLITT...WESTERN
SPENCER AND NORTHERN NELSON COUNTIES WILL EXPIRE AT 500 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND IS NO 
LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE 
CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING. 
GUSTY WINDS TO 50 MPH WILL STILL BE POSSIBLE.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL 
LOCAL LAW ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

LAT...LON 3790 8526 3781 8569 3801 8579 3808 8558
      3808 8555 3811 8544 3813 8542
TIME...MOT...LOC 2057Z 247DEG 31KT 3801 8539

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:03 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 1, 3:03 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE MAY 01 2012

.Short Term (Tonight through Thursday morning)...
Issued at 230 PM EDT Tue May 1 2012

A tornado watch is in effect for our northern tier of counties
across southern Indiana.

A severe thunderstorm watch is in effect for the southern portion of
of southern Indiana and central Kentucky until 10 pm EDT.

Quite a bit of uncertainty still about the mode of thunderstorm
development this afternoon and evening. Surface analysis shows a
moist and strongly unstable environment with CAPE analyzed of around
3000 Joules near Bowling Green. Scattered Pulse storms will increase
in coverage and move northeast across central Kentucky and
eventually the Bluegrass Region by late this afternoon or early
evening. Expect that these storms will remain unorganized and
produce isolated wind gusts and isolated nickle to quarter sized
hail

Satellite shows a Mesoscale Convective Vortex across central Illinois
left over from convection over Missouri last night. This will move
over northern Indiana this evening. Several of the short range
convective models show a line of storms associated with the MCV
developing late this afternoon across southwestern Indiana and
moving east along and north of Interstate 64. Should this line
develop, the combination of strong instability and moderate
uni-directional shear may produce an organized bowing segment that
could produce isolated damaging winds. Slightly backed winds along
our northern tier of counties across southern Indiana may allow
storms to rotate and produce an isolated tornado.

The development of this line is by no means certain. Will go with
scattered wording in this evening's forecast. Should this line
develop, it would be exiting the northern Bluegrass Region during
the early morning hours.

500mb ridging now center over Georgia will expand northwest into the
Tennessee Valley by early Wednesday, subsidence associated with this
building ridge will act to dry out the atmosphere and suppress
convection. Feel that any storm development will stay very isolated.
Will either leave out storms all together for Wednesday or place
only isolated wording in for Wednesday.

.Long Term (Thursday through Tuesday)...
Issued at 230 PM EDT May 1 2012

...Very warm temperatures more typical of late June are expected
Thursday/Friday...

Upper ridge that will make us hot Wednesday will get split by a
subtle disturbance, now over south Florida, that will move into the
Deep South Thursday. Ridging should remain strong enough to cap the
atmosphere for Thursday and keep us warm, but we should have a
little more moisture pushed into the column by late in the day.

Friday, the dominant ridge will be focused over the southern Plains,
with our region being in a quasi-zonal flow. As the ridge amplifies
over the weekend, we will move into more of a northwest flow. That
pool of moisture from the southern system will become stationary
over the region Friday and Saturday, making for precipitable waters
in the 1.3-1.5 inch range. Combined with the heat, cannot rule out
at least isolated to scattered storms developing. The problem with
the various models is in how they handle a front moving across the
Great Lakes during this period, which would add some extra surface
forcing/a focus for storms to form. The GFS takes a stronger low
over southeast Canada, which is strong enough to drag that front
into the Midwest Friday and through the Ohio Valley Friday night.
The 00z ECMWF and the 12Z GEM keep a weaker low and the front to our
north. Will lean towards the previous sets of forecasts keeping
Derby weekend above normal for highs and scattered for storm
chances.

In keeping closer to the ECMWF for Sunday and the first part of next
work week, it brings a front out of the Central Plains Sunday and
into the Ohio Valley Sunday night and Monday, allowing for a cool
down Monday and Tuesday. That front may get hung up somewhere across
the region, so cannot rule out rain chances with that cool down.

&&

.Aviation (18Z TAF Issuance)...
Updated at 120 PM EDT Tue May 1 2012

A warm front will lift north of SDF and LEX by 20z. Partly cloudy
skies with occasional patchy mid-level broken ceilings will provide
VFR flying conditions through at least midnight outside of any
thunderstorms.

By late this afternoon, there is a chance that organized
thunderstorms may develop over southern Illinois or southwest
Indiana. Should this occur, a cluster of thunderstorms may affect
the SDF and the LEX terminals in the 22z through the 02z time frame
with temporary MVFR ceilings and visibilities along with gusty
winds.

South winds will increase to 10 to 13kt at SDF and BWG by 20z this
afternoon, while remaining lighter at LEX. Overnight, south winds
will diminish to around 5 to 7kt. Light fog may affect SDF and LEX
towards morning, but visibilities at SDF will stay well above those
observed earlier on Tuesday.

Mostly clear skies are expected Wednesday with light early morning
south winds increasing to 10 to 12kt in the afternoon

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......JSD
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, May 1, 3:18 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE MAY 1 2012

INZ083-084-089>091-KYZ023>031-034>043-045>049-053>057-061>067-
070>078-081-082-021930-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
318 PM EDT TUE MAY 1 2012 /218 PM CDT TUE MAY 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO EARLY
EVENING. IT IS POSSIBLE THAT SOME OF THE STORMS WOULD BECOME
STRONG TO SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE
LIGHTNING...AN ISOLATED DAMAGING WIND GUST...AND LARGE HAIL. THUS
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

INZ076>079-092-KYZ032-033-021930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-TRIMBLE KY-
HENRY KY-
318 PM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING AS A WARM FRONTAL BOUNDARY PUSHES NORTHWARD
ACROSS INDIANA. THE MAIN THREATS WILL BE LARGE HAIL...ISOLATED
DAMAGING WINDS AS WELL AS EXCESSIVE LIGHTNING. AN ISOLATED TORNADO
CANNOT BE RULED OUT...THUS A TORNADO WATCH HAS BEEN ISSUED FOR
PORTIONS OF SOUTHERN INDIANA UNTIL 10PM EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH MONDAY AS A SERIES OF IMPULSES MOVES THROUGH THE AREA. GUSTY
WINDS...LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN ANY SEVERE WEATHER THEY OBSERVE.

AL

In the hours before

Special weather statement, May 1, 4:01 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT TUE MAY 1 2012

INZ078-079-092-012030-
CLARK-JEFFERSON-SCOTT-
401 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF SCOTTSBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NABB...
  NEW WASHINGTON AND LEXINGTON...
  SALUDA AND PAYNESVILLE...
  HANOVER...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
19 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3873 8546 3868 8546 3864 8543 3860 8544
      3858 8542 3855 8541 3854 8542 3844 8573
      3861 8583 3878 8558
TIME...MOT...LOC 2002Z 243DEG 22KT 3857 8567

RS
Local storm report, May 1, 4:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             1 NNE WILLISBURG        37.82N  85.12W
05/01/2012  E1.00 INCH       WASHINGTON         KY   TRAINED SPOTTER

            WINDS ESTIMATED TO 40 MPH

&&

EVENT NUMBER LMK1200586

TENHARMSEL
Local storm report, May 1, 4:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             RADCLIFF                37.82N  85.94W
05/01/2012  E0.70 INCH       HARDIN             KY   TRAINED SPOTTER

            NEAR NORTH PARK ELEMETARY SCHOOL

&&

EVENT NUMBER LMK1200587

TENHARMSEL
Special weather statement, May 1, 4:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT TUE MAY 1 2012

INZ091-092-012030-
CLARK-FLOYD-
413 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF NEW ALBANY...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BENNETTSVILLE AND WILSON...
  MEMPHIS AND SPEED...
  HENRYVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3857 8577 3838 8565 3827 8597 3837 8604
      3842 8603 3842 8600 3847 8599 3851 8591
      3850 8589 3851 8588 3853 8586
TIME...MOT...LOC 2013Z 243DEG 42KT 3839 8592

EER
Special weather statement, May 1, 4:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE MAY 1 2012

KYZ038-039-045>047-012045-
ANDERSON-MERCER-NELSON-SPENCER-WASHINGTON-
419 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
BARDSTOWN TO 12 MILES NORTHWEST OF HARRODSBURG...AND MOVING NORTHEAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LAWRENCEBURG...
  TERRAPIN AND DUGANSVILLE...
  VANARSDELL AND KIRKWOOD...
  SPARROW AND JOHNSONVILLE...
  NEVIN AND KLONDYKE...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
34 AND 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8495 3776 8540 3807 8519 3804 8509
      3807 8505 3810 8505 3811 8494 3809 8490
      3812 8487 3809 8486 3809 8483 3807 8484
      3806 8482 3804 8485 3797 8481
TIME...MOT...LOC 2019Z 213DEG 24KT 3783 8528 3786 8502

AL
Special weather statement, May 1, 4:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT TUE MAY 1 2012

INZ077-078-092-012100-
CLARK-SCOTT-WASHINGTON-
432 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF SCOTTSBURG...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SCOTTSBURG...
  UNDERWOOD AND VIENNA...
  GOSHEN AND NABB...
  LEXINGTON AND WOOSTER...
  BLOCHER...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8568 3874 8568 3873 8565 3871 8564
      3871 8561 3868 8561 3868 8557 3861 8557
      3861 8550 3859 8550 3842 8582 3855 8598
      3874 8587 3874 8585 3880 8581 3882 8577
TIME...MOT...LOC 2032Z 225DEG 35KT 3855 8581

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:07 PM EDTSpecial Weather StatementLMKCasey, Taylor23 min
Apr 30, 8:14 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby31 min
Apr 30, 8:16 PM EDTSpecial Weather StatementLMKHenry14 min
Apr 30, 8:27 PM EDTTornado WarningLMKFranklin33 min
Apr 30, 8:40 PM EDTTornado WarningLMKScott35 min
Apr 30, 9:14 PM EDTSpecial Weather StatementLMKGreen, Taylor31 min
May 1, 5:44 AM EDTSpecial Weather StatementLMKSimpson31 min
May 1, 6:07 AM EDTSpecial Weather StatementLMKAllen38 min
May 1, 7:48 AM EDTSpecial Weather StatementLMKWarren27 min
May 1, 1:34 PM EDTSpecial Weather StatementLMKSimpson26 min
May 1, 1:38 PM EDTSpecial Weather StatementLMKAllen37 min
May 1, 2:13 PM EDTSpecial Weather StatementLMKOhio32 min
May 1, 2:19 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio26 min
May 1, 2:20 PM EDTSpecial Weather StatementLMKMonroe25 min
May 1, 2:41 PM EDTSpecial Weather StatementLMKBarren34 min
May 1, 2:42 PM EDTSpecial Weather StatementLMKBreckinridge33 min
May 1, 2:59 PM EDTSpecial Weather StatementLMKGreen, Larue31 min
May 1, 3:21 PM EDTSpecial Weather StatementLMKBreckinridge24 min
May 1, 3:23 PM EDTSpecial Weather StatementLMKMarion37 min
May 1, 3:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade34 min
May 1, 3:40 PM EDTSevere Thunderstorm WarningLMKMarion, Washington35 min
May 1, 3:56 PM EDTSpecial Weather StatementLMKBullitt34 min
May 1, 4:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson34 min
May 1, 4:19 PM EDTSpecial Weather StatementLMKAnderson26 min
May 1, 4:34 PM EDTSevere Thunderstorm WarningLMKTrimble26 min
May 1, 4:44 PM EDTTornado WarningLMKTrimble31 min
May 1, 5:00 PM EDTSpecial Weather StatementLMKNelson, Spencer30 min
May 1, 5:26 PM EDTSpecial Weather StatementLMKHarrison34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.